Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 224, NWS Des Moines, IA

July 18, 2007Jasper County, Marshall County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 18, 2007, 10:28 PM CDT for Jasper County, Marshall County, Iowa. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2007, 10:28 PM CDT (03:28 UTC)
Expired
Jul 18, 2007, 11:15 PM CDT
In force
47 min
Issued by
NWS Des Moines, IA
Area
Counties, with a storm outline in the text

Counties Jasper County, IA, Marshall County, IA

The radar

The Des Moines radar (KDMX), 68 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 5:35 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 3.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3404 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3404 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
988 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
135 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 190328
SVRDMX
IAC099-127-190415-
/O.NEW.KDMX.SV.W.0224.070719T0328Z-070719T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1028 PM CDT WED JUL 18 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN MARSHALL COUNTY IN CENTRAL IOWA...

* UNTIL 1115 PM CDT

* AT 1027 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MELBOURNE...OR ABOUT 37 MILES NORTHEAST OF DES MOINES...AND MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAUREL BY 1040 PM CDT...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
THURSDAY MORNING FOR EASTERN IOWA.

LAT...LON 4186 9277 4170 9277 4186 9319 4198 9310
TIME...MOT...LOC 0328Z 299DEG 21KT 4189 9304

$$

MOYER
2 follow-up statements
000 
WWUS53 KDMX 190352
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1052 PM CDT WED JUL 18 2007

IAC099-127-190415-
/O.CON.KDMX.SV.W.0224.000000T0000Z-070719T0415Z/
MARSHALL IA-JASPER IA-
1052 PM CDT WED JUL 18 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN JASPER AND SOUTHWESTERN MARSHALL COUNTIES...

AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF LAUREL
TO LAUREL...OR ALONG A LINE EXTENDING FROM 40 MILES WEST OF MARENGO
TO 38 MILES NORTHEAST OF DES MOINES...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL NORTHEASTERN JASPER COUNTY AT 1110 PM CDT

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR IOWA.

LAT...LON 4186 9277 4170 9277 4186 9319 4198 9310
TIME...MOT...LOC 0352Z 299DEG 21KT 4180 9283 4187 9298

$$

MOYER
000 
WWUS53 KDMX 190415
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1115 PM CDT WED JUL 18 2007

IAC099-127-190425-
/O.EXP.KDMX.SV.W.0224.000000T0000Z-070719T0415Z/
MARSHALL IA-JASPER IA-
1115 PM CDT WED JUL 18 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JASPER AND
SOUTHWESTERN MARSHALL COUNTIES EXPIRES AT 1115 PM CDT...

AT 1113 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
THURSDAY MORNING FOR IOWA.

LAT...LON 4186 9277 4170 9277 4186 9319 4198 9310
TIME...MOT...LOC 0352Z 299DEG 21KT 4180 9283 4187 9298

$$

MOYER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:45 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 18, 7:45 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
745 PM CDT WED JUL 18 2007

.DISCUSSION...
FOCUS CONTINUES ON THE SEVERE WEATHER CHANCE TODAY INTO
TONIGHT...WITH A QUIET WEATHER PATTERN SETTING UP ACROSS THE AREA
FOR THE REMAINDER OF THE FORECAST PERIOD.

UPPER LEVEL SHORTWAVE EVIDENT OVER CENTRAL SOUTH DAKOTA ON LATEST
WATER VAPOR IMAGERY...WILL DIVE SOUTHEAST IN NORTHWEST FLOW PATTERN
ALOFT ACROSS NORTHERN/CENTRAL IOWA EARLY THIS EVENING INTO TONIGHT.
STATIONARY BOUNDARY THAT HAS BEEN IN PLACE ACROSS THE NORTHERN CWA
OVER THE PAST FEW DAYS...WILL CONTINUE TO BE THE MAIN FOCUS FOR
THUNDERSTORM DEVELOPMENT WITHIN THE NEXT FEW HOURS. PLENTY OF
MOISTURE IN PLACE AT THE SURFACE WITH DEWPOINTS INTO THE 70S ACROSS
MOST OF THE STATE...HOWEVER LATEST MODEL SOUNDINGS STILL INDICATING
SOME DRIER AIR ALOFT. THETA-E ADVECTION INCREASES ACROSS
CENTRAL/NORTHERN IOWA BY LATE THIS AFTERNOON INTO THIS
EVENING...WHICH WILL CREATE AREAS OF DEEPER MOISTURE FOR CONVECTION
THIS EVENING. PWAT VALUES CONTINUE TO REMAIN HIGH ACROSS THE
CWA...WITH 2 INCH PLUS PWAT VALUES ADVERTISED THROUGHOUT THE CWA
LATE THIS AFTERNOON INTO THE EVENING. SHEAR VALUES LOOK DECENT WITH
NEARLY 40-50 KT OF 0 TO 6 KM SHEAR...AND SFC WINDS EXPECTED TO BACK
SOME AS THE WAVE APPROACHES. SBCAPE VALUES CURRENTLY ADVERTISED
AROUND 3-4K J/KG ACROSS THE NORTHERN CWA...WITH LITTLE CONVECTIVE
INHIBITION. IN ADDITION A STRONG UPPER LEVEL JET OF 110 KT WILL BE
POSITIONED OVER THE NRN WI/ LAKE SUPERIOR...WITH THE RIGHT ENTRANCE
REGION OF THE JET OVER THE NORTHERN CWA. THEREFORE...HAVE HIGH
LIKELY TO CATEGORICAL POPS ACROSS THE NORTHERN CWA FOR THIS EVENING.
AS THE UPPER LEVEL WAVE SLIDES SOUTHEAST...SFC FRONT IN PLACE WILL
BEGIN TO PROGRESS SOUTHWARD THROUGH THE CWA...SHIFTING THUNDERSTORM
CHANCES SOUTHWARD THROUGH TIME. EXPECTING MCS DEVELOPMENT OVER THE
CWA BY LATE EVENING...WITH THE HEAVIEST RAINFALL EXPECTED ACROSS THE
NORTHERN/CENTRAL CWA. FRONTAL BOUNDARY EXPECTED TO BE POSITIONED
ACROSS THE SOUTHERN CWA BY THURSDAY MORNING...WITH LINGERING CHANCES
OF PRECIP EXPECTED INTO THURSDAY.

LARGE AREA OF SFC HIGH PRESSURE THEN BUILDS INTO THE AREA
FRIDAY...AS THE WESTERN CONUS UPPER LEVEL RIDGE PROGRESSES EASTWARD.
THIS UPPER LEVEL RIDGE WILL REMAIN IN PLACE THROUGHOUT THE REMAINDER
OF THE FORECAST PERIOD...WITH COOLER AND DRIER CONDITIONS EXPECTED
ACROSS CENTRAL IOWA THROUGH THE WEEKEND. BY EARLY NEXT WEEK...WARMER
AIR AND MOISTURE BEGIN TO FILTER BACK INTO THE AREA AS RETURN FLOW
SETS UP. THEREFORE HAVE A GRADUAL WARMING TREND THROUGHOUT THE
EXTENDED PERIOD.

&&

.AVIATION...19/00Z
ACTIVE WEATHER MOVING ACORSS MUCH OF THE STATE THIS EVENING
REFLECTED IN TAFS WITH SCATTERED THUNDERSTORMS AND IFR VISIBILITY
AND CEILINGS.  AFTER MIDNIGHT EXPECT POSSIBLE THUNDERSTORMS THOUGH
NOT SEVERE BUT STILL IFR VISIBILITY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FOR
BUTLER...BREMER...AND BLACK HAWK COUNTIES UNTIL 12 UTC THURSDAY.

&&

LONG TERM...ALBRECHT
SHORT TERM/AVIATION...FORSTER/45/31/7
Hazardous weather outlook, Jul 18, 3:42 PM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
342 PM CDT WED JUL 18 2007

IAZ027-028-039-192045-
BUTLER-BREMER-BLACK HAWK-
342 PM CDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS CONTINUES THROUGH
TONIGHT...WITH THE LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY
SEVERE THREATS. HEAVY RAIN WILL ACCOMPANY THE STRONG TO SEVERE
THUNDERSTORMS WHICH MAY LEAD TO LOCALIZED AREAS OF FLASH FLOODING.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH THURSDAY
MORNING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME LINGERING THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THURSDAY
MORNING WITH THE MAIN THREAT BEING HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT.

IAZ004>007-015>017-023>026-033>038-047>050-192045-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON-
HARDIN-GRUNDY-BOONE-STORY-MARSHALL-TAMA-
342 PM CDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS REMAINS THIS EVENING INTO
TONIGHT. THE PRIMARY THREATS ARE ANTICIPATED TO BE LARGE HAIL AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY EXCEED
SEVERAL INCHES IN LOCALIZED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME LINGERING THUNDERSTORMS ARE EXPECTED ACROSS A PORTION OF THE
AREA THROUGH THURSDAY MORNING WITH THE MAIN THREAT BEING HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO TONIGHT.

IAZ044>046-057>062-070>075-081>086-096-097-192045-
CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-APPANOOSE-DAVIS-
342 PM CDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A MODERATE RISK OF SEVERE THUNDERSTORMS REMAINS FOR THIS EVENING
INTO TONIGHT. THE PRIMARY THREATS ARE ANTICIPATED TO BE LARGE
HAIL AND DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY
EXCEED SEVERAL INCHES IN LOCALIZED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME LINGERING THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH
THURSDAY MORNING WITH THE MAIN THREAT BEING HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING INTO TONIGHT.

IAZ092>095-192045-
TAYLOR-RINGGOLD-DECATUR-WAYNE-
342 PM CDT WED JUL 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR THIS EVENING INTO
TONIGHT. THE PRIMARY THREATS ARE ANTICIPATED TO BE LARGE HAIL AND
DAMAGING WINDS. HEAVY RAINFALL IS ALSO EXPECTED WHICH MAY EXCEED
SEVERAL INCHES IN LOCALIZED AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH MIDDAY THURSDAY...
WITH THE MAIN THREAT BEING LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

ALBRECHT

In the hours before

Local storm report, Jul 18, 7:36 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
736 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND GST     1 N MONTEZUMA           41.60N 92.53W
07/18/2007  M64 MPH          POWESHIEK          IA   EMERGENCY MNGR

&&

DEROY
Local storm report, Jul 18, 7:40 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
740 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 S BANCROFT            43.26N 94.22W
07/18/2007                   KOSSUTH            IA   EMERGENCY MNGR

            CATTLE SHED DESTROYED BY STRONG WINDS.

0430 PM     TSTM WND GST     N MANSON                42.53N 94.54W
07/18/2007  E70.00 MPH       CALHOUN            IA   TRAINED SPOTTER

            8 INCH TREE LIMBS DOWN...POWER IS OUT.

0431 PM     TSTM WND DMG     HUMBOLDT                42.72N 94.22W
07/18/2007                   HUMBOLDT           IA   AMATEUR RADIO

            18 TO 20 INCH TREE DOWN...POWER POLE DOWN

0432 PM     TSTM WND DMG     HUMBOLDT                42.72N 94.22W
07/18/2007                   HUMBOLDT           IA   TRAINED SPOTTER

            12 INCH TREES DOWN...CORN BLOWN DOWN

0433 PM     TSTM WND DMG     MANSON                  42.53N 94.54W
07/18/2007                   CALHOUN            IA   LAW ENFORCEMENT

            POWERPOLLS REPORTED DOWN IN MANSON ALONG WITH SEVERAL
            TREE LIMBS.

0453 PM     TSTM WND DMG     CALLENDER               42.36N 94.30W
07/18/2007                   WEBSTER            IA   TRAINED SPOTTER

            6 TO 8 INCH TREE LIMBS DOWN IN TOWN WITH SMALLER BRANCHES
            AS WELL.

0518 PM     TSTM WND GST     3 S WILLIAMS            42.44N 93.55W
07/18/2007  E70.00 MPH       HAMILTON           IA   TRAINED SPOTTER

            12 INCH TREE BRANCHES DOWN...MULTIPLE BRANCHES DOWN.

0520 PM     TSTM WND DMG     3 N BLAIRSBURG          42.52N 93.64W
07/18/2007                   HAMILTON           IA   TRAINED SPOTTER

            6 INCH TREE LIMBS DOWN.

0535 PM     TSTM WND DMG     1 N RADCLIFFE           42.31N 93.44W
07/18/2007                   HARDIN             IA   TRAINED SPOTTER

            SEVERAL SMALL TREE LIMBS DOWN AROUND TOWN. WIND SPEEDS
            ESTIMATED AT 50-60 MPH.

0539 PM     TSTM WND DMG     ELDORA                  42.36N 93.10W
07/18/2007                   HARDIN             IA   AMATEUR RADIO

            6 TO 12 INCH TREES AND BRANCHES DOWN. SOME TREES DOWN
            OVER ROADS.

0547 PM     TSTM WND DMG     1 N ZEARING             42.17N 93.30W
07/18/2007                   STORY              IA   EMERGENCY MNGR

            CORN DAMAGE...60 MPH ESTIMATED WIND.

0550 PM     TSTM WND GST     2 S WELLSBURG           42.40N 92.92W
07/18/2007  E70.00 MPH       GRUNDY             IA   TRAINED SPOTTER

0600 PM     TSTM WND GST     2 NW MAXWELL            41.91N 93.43W
07/18/2007  E60.00 MPH       STORY              IA   TRAINED SPOTTER

            BLEW ROAD SIGN OVER...AND GRAVEL OFF THE ROAD.

0600 PM     TSTM WND DMG     HOLLAND                 42.40N 92.80W
07/18/2007                   GRUNDY             IA   LAW ENFORCEMENT

            POWERLINES AND TREE LIMBS DOWN IN HOLLAND.

0606 PM     TSTM WND GST     STATE CENTER            42.02N 93.17W
07/18/2007  E75.00 MPH       MARSHALL           IA   EMERGENCY MNGR

0607 PM     TSTM WND DMG     MARSHALLTOWN            42.04N 92.91W
07/18/2007                   MARSHALL           IA   LAW ENFORCEMENT

            2 LARGE TREES DOWN BLOCKING TWO SEPERATE INTERSECTIONS IN
            MARSHALLTOWN.

0611 PM     TSTM WND GST     GARWIN                  42.09N 92.68W
07/18/2007  E60.00 MPH       TAMA               IA   LAW ENFORCEMENT

0615 PM     TSTM WND DMG     REINBECK                42.32N 92.60W
07/18/2007                   GRUNDY             IA   EMERGENCY MNGR

            TREES DOWN.

0615 PM     TSTM WND DMG     MORRISON                42.34N 92.67W
07/18/2007                   GRUNDY             IA   EMERGENCY MNGR

            BUILDING DAMAGE.

0615 PM     TSTM WND DMG     1 W GRUNDY CENTER       42.36N 92.79W
07/18/2007                   GRUNDY             IA   EMERGENCY MNGR

            RV BLOWN OVER. TREES AND BRANCHES DOWN.

0618 PM     TSTM WND GST     MARSHALLTOWN            42.04N 92.91W
07/18/2007  M60.00 MPH       MARSHALL           IA   MESONET

            MESONET SITE

0640 PM     TSTM WND GST     5 N SEARSBORO           41.65N 92.70W
07/18/2007  E60.00 MPH       POWESHIEK          IA   TRAINED SPOTTER

0720 PM     TSTM WND GST     1 N MONTEZUMA           41.60N 92.53W
07/18/2007  M64.00 MPH       POWESHIEK          IA   EMERGENCY MNGR

&&

DEROY
Local storm report, Jul 18, 8:00 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     POMEROY                 42.55N 94.68W
07/18/2007                   CALHOUN            IA   BROADCAST MEDIA

            6-8 INCH TREE LIMBS DOWN.

&&

PODRAZIK
Local storm report, Jul 18, 8:56 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
856 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     5 W LA PORTE CITY       42.31N 92.29W
07/18/2007  E65 MPH          BLACK HAWK         IA   TRAINED SPOTTER

            TWO 1 TO 2 FOOT DIAMETER TREES DOWN...TOP OF SILO TORN
            OFF...GARAGE DOOR BLOWN IN...SOME CROP DAMAGE.

&&

RVACHALE
Local storm report, Jul 18, 9:30 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
930 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     EAGLE GROVE             42.67N 93.90W
07/18/2007                   WRIGHT             IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED TREE LIMBS AND POWERLINES DOWN
            IN EAGLE GROVE.

&&

PODRAZIK
Local storm report, Jul 18, 10:22 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1022 PM CDT WED JUL 18 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             MARSHALLTOWN            42.04N 92.91W
07/18/2007  E0.75 INCH       MARSHALL           IA   CO-OP OBSERVER

&&

BF

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 7:28 PM CDTSevere Thunderstorm WarningDMXPoweshiek16 min
Jul 18, 9:57 PM CDTSevere Thunderstorm WarningDMXMarshall25 min
Jul 18, 10:27 PM CDTSevere Thunderstorm WarningDMXSac48 min
Jul 18, 10:40 PM CDTSevere Thunderstorm WarningDMXCrawford50 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.